MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE

BECTON DICKINSON & CO. (SPARKS) BD VERITOR¿ PLUS ANALYZER; COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Catalog Number 256066
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/23/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported when using the bd veritor¿ plus analyzer, the analyzer provided one (1) negative patient strep result; however, the customer visually observed a line on the cartridge after removal.The same sample cartridge was then reinserted into a second veritor analyzer and a positive result was obtained.There was no health impact or consequences reported.
 
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
Investigation summary: the complaint alleges the bd veritor plus analyzer is having discrepant results (catalog number 256066, serial number (b)(6).Customer reported that the analyzer read the cartridge as negative, when they removed the cartridge and they saw a line and reinserted the cartridge into a second analyzer and received a positive result.Remote troubleshooting provided.Advised customer that cartridges should not be taken out of the analyzer and put back into retest, no matter the amount of time between testings.Therefore, this is not a true failure of bd instrument.Thus, the complaint is unconfirmed.Quality did not receive samples for this complaint and therefore returned sample analysis could not occur.If samples are received at a later date, the complaint may be reopened.Dhr for veritor plus analyzer, serial number (b)(6) was reviewed and nonconformances related to this failure mode were not revealed in manufacturing during final testing.The device was released conforming.Review of risk management files confirms there are no new or modified risks associated with this failure mode.Bd quality will continue to monitor for trends associated with the failure mode described in this complaint.
 
Event or Problem Description

Brand Name
BD VERITOR¿ PLUS ANALYZER
Common Device Name
COLORIMETER, PHOTOMETER, SPECTROPHOTOMETER FOR CLINICAL USE
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
matt j. connor
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key20722901
Report Number1119779-2024-00902
Device Sequence Number17106450
Product Code JJQ
UDI-Device Identifier00382902560661
UDI-Public(01)00382902560661(11)221118
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number256066
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/23/2024
Supplement Date Received by Manufacturer12/04/2024
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date12/16/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/18/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown